Addiction Survivors

Notices

Reply
Unread 10-03-2012, 11:14 AM   #1
jtt77
Junior Member
 
jtt77's Avatar
 
Posts: 10
Question Side Effects - Specifically Liver

Hello All,

I've been reading only mostly for about a month or so since I signed up here. I guess I can take a minute to say hello to everyone and introduce myself.

Just like everyone else, a time came where it was time for me to stop doing what I had been doing for 20 years. I have had several periods of clean/sober time of multiple years, only to relapse. This time around I was able to finally legally get on a suboxone maintenance program.

I also qualified for the Here to Help PAP. What a great thing that is. Gives me time to find a job with insurance to help pay for the medication!

Thank god! I really believe it is a miracle drug. While taking the medication, I am me again. The thoughts of using not only go away, but it affords me the time to actually work on myself again and develop with my family in a positive way.

Now the reason for the post. I am on random urinalysis for 2 different counseling programs. One, of course, is my suboxone doctor. The other is a relapse prevention therapy group I signed up for.

Both of these places has indicated to me that my urine is unusually dark, on a consistent basis. One of the testers actually told me they thought my urine was that of a female who had her period (apparently, when females bleed during their period it can make their urine really dark). When they realized it was my urine, they called me to "warn" me.

I told them that I was drinking plenty of liquids. That was my sub dr's first suggestion. After re-reading the sub pharmaceutical pamphlet that comes with my script, I also noticed I was having other side effects such as lack of appetite and light colored feces.

Now the question (if you are still reading =), has anyone else experienced any types of liver realted side effects from the medication that they have had to seek further help for? Yes, I have Hep C. No, I do not drink any alcohol. I do drink about a pot of strong coffee every day. I also drink a decent amount of water and other drinks throughout the day.

Any input would be appreciated. Any discussion of any other side effects would be interesting to read about as well. When I first started on the medication I was getting massive headaches. I'm glad they went away. They were so bad I was considering discontinuing the medication (and trust me, that would be huge for me, as I would be perfectly ok with taking this medicine till the day I die).
jtt77 is offline   Reply With Quote
2 Users Say Thank You to jtt77 For This Useful Post:
Thank You (10-24-2012), Thank You (11-11-2012)
Unread 10-03-2012, 12:15 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi jtt77, here's an older thread where people talk about Suboxone and the liver.
http://www.addictionsurvivors.org/vb...ad.php?t=16949

This excerpt from the following thread might be helpful:
http://www.addictionsurvivors.org/vb...ad.php?t=26110

Quote:
Originally Posted by TIM View Post
Lawrence,

Vodka affects the liver in a very different way than does buprenorphine. It has NOT been shown that buprenorphine damages the liver at all, only that it raises the level of a particular liver enzyme, the same enzyme raised by pink grapefruit. Buprenorphine is safe even when used in patients with compromised livers, although they should be monitored closely.
I moved your thread to the Side Effects forum - here there are a lot of discussions on different things. The most 'popular' side effect being constipation has the most responses in this particular forum. lol
http://www.addictionsurvivors.org/vb...ad.php?t=14755

Hope this is helpful.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
One User Says Thank You to NancyB For This Useful Post:
Thank You (10-04-2012)
Unread 10-11-2012, 04:05 PM   #3
jtt77
Junior Member
 
jtt77's Avatar
 
Posts: 10
Default

Thanks Nancy,

I noticed the "side effects" section after initially posting.

I recently have had another issue that I thought would come up, and that is ulcers under the tongue. It seems as if sometimes the corners of the strips get in there uncomfortably. Once I close my mouth though, I am afraid to try and take them out to re-seat them. I am able to usually shimmy them around with my tongue, but these ulcers, or raw spots you could call them, are uncomfortable.

This may be something I just have to deal with until they decide to administer the medication a different way. Maybe someone else will be able to post something related to this as well.
jtt77 is offline   Reply With Quote
Unread 10-11-2012, 04:26 PM   #4
NancyB
Administrator
 
Posts: 25,466
Default

Hi jtt77, here's a thread that has links to other threads with discussion about problems with the film under the tongue.

http://www.addictionsurvivors.org/vb...ad.php?t=27519

Hope that's helpful.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 08:01 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors